Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 30, 2019, 2:07 PM PST. It took effect at Dec 31, 2019, 12:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2019, 2:07 PM PST (22:07 UTC)
- In effect from
- Dec 31, 2019, 12:00 AM PST
- Expired
- Dec 31, 2019, 3:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
983 WWUS75 KVEF 302207 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 207 PM PST Mon Dec 30 2019 AZZ036-NVZ021-311100- /O.NEW.KVEF.WI.Y.0044.191231T0800Z-191231T2300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 207 PM PST Mon Dec 30 2019 /307 PM MST Mon Dec 30 2019/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 3 PM PST /4 PM MST/ TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds will be concentrated from Lake Mohave south to Laughlin, Bullhead City and Mohave Valley Late tonight through mid afternoon Tuesday. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From midnight PST /1 AM MST/ tonight to 3 PM PST /4 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Use extra caution when driving, especially if operating a high profile vehicle. * ADDITIONAL DETAILS...Boaters venturing onto Lake Mohave should use extreme caution. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
455 WWUS75 KVEF 311057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 257 AM PST Tue Dec 31 2019 AZZ036-NVZ021-312300- /O.CON.KVEF.WI.Y.0044.000000T0000Z-191231T2300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 257 AM PST Tue Dec 31 2019 /357 AM MST Tue Dec 31 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST /4 PM MST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds will be concentrated from Lake Mohave south to Laughlin, Bullhead City and Mohave Valley through mid afternoon today. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 3 PM PST /4 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Use extra caution when driving, especially if operating a high profile vehicle. * ADDITIONAL DETAILS...Boaters venturing onto Lake Mohave should use extreme caution. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Consider changing plans if venturing out on Lake Mohave today. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
332 WWUS75 KVEF 312246 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 246 PM PST Tue Dec 31 2019 AZZ036-NVZ021-010000- /O.EXP.KVEF.WI.Y.0044.000000T0000Z-191231T2300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 246 PM PST Tue Dec 31 2019 /346 PM MST Tue Dec 31 2019/ ...WIND ADVISORY WILL EXPIRE AT 3 PM PST /4 PM MST/ THIS AFTERNOON... Winds have diminished through the afternoon and have fallen to below hazardous levels. North winds with gusts to 30 MPH are possible the next few hours as winds continue to subside. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 30, 8:47 AM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 30, 8:47 AM PST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 847 AM PST Mon Dec 30 2019 .SYNOPSIS...A low pressure system off the southern California coast will dive south to central Baja through early Tuesday. Light precipitation will favor Inyo and San Bernardino counties today before dry weather returns to all areas Tuesday and continues through the end of the week. Temperatures will remain below normal through mid week then warm heading into the weekend as strong high pressure builds over the eastern Pacific. Breezy north winds are expected south of Hoover Dam today with windy conditions possible on Tuesday. && .UPDATE...Updated earlier to continue our trend of decreasing POPs throughout the day in Inyo and San Bernardino Counties. The upper low continues to quickly move south well off the coast of San Diego and northern Baja this morning. Been hard pressed to find any measurable precipitation in our area with the closet tips further west in Kern and Tulare Counties. Considerable cloudiness blanketing much of the area will gradually dissipate throughout the day as the low sinks further south. Northerly winds will increase today and continue into Tuesday between surface high over the northern Great Basin and upper low over central Baja. A Lake Wind Advisory may be needed for Lake Mohave Tuesday. Will await the latest hi-res output before making that decision this afternoon. && .DISCUSSION...through Sunday. Water vapor imagery shows a closed low spinning off the southern California coast this morning with Doppler radar showing moderate to embedded heavy rain showers in and around the Point Conception area. Over our area, we are seeing abundant cloud cover across much of the region and very light radar returns in parts of southern Inyo, San Bernardino, and southern Mohave County. Partly to mostly cloudy conditions will prevail through the day with shower chances mainly confined to the western and southern portions of the forecast area. Showers that are able to develop are expected to on produce light precipitation. Winds across the area today will be out the north generally from 10-20 mph but locally stronger along portions of the Colorado River Valley. The surface pressure gradient strengthens overnight into early Tuesday which could enhance wind speeds in the Colorado River Valley. This may require issuing a wind hazard product at some point today. The low is forecast to continue south over the next 24 hours and will be centered near the Baja Spur by daybreak Tuesday. An upstream system over the PacNW Tuesday is forecast to move from the northern Great Basin into the Intermountain Region on Wednesday. It passes close enough to our area Wednesday that a few showers could develop over northern Lincoln County. A cold front will move into the northern CWA Wednesday afternoon with breezy north winds spreading south across the region Wednesday night and Thursday. Temperatures are expected to remain below normal through the first day of the new year before strong high pressure building over the Eastern Pacific later in the week brings warmer temperatures to the area by the weekend. && .AVIATION...For McCarran...Marginal impacts expected at the terminal today with relatively light winds throughout the TAF period and VFR cloud cover. Northeast winds this afternoon could result in minor gusts to 15 kts but this should be sporadic in nature. Wind directions could fluctuate between 010-060 during the afternoon as well. CIGs are expected to stay at or above 8kft as well, with gradual improvement through the period. Could see some low level turbulence with approaches from LAX, so PIREP solicitation will be recommended. For the rest of southern Nevada, northwest Arizona and southeast California...Mostly low impacts across the region with relatively light winds at KVGT/KHND. KBIH will be experiencing some CIGs at or above 5kft today with gradual improvement throughout the next 24 hours. KDAG impacts should be minimal beyond BKN/OVC VFR CIGs. North winds will be the most significant impact for KEED/KIFP today during the afternoon hours. Gust potential could reach 30 kts at times. Elevated winds will be possible through the evening and overnight hours as well. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && .UPDATE...Pierce DISCUSSION...Salmen AVIATION...Boucher For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.